Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 7, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this red flag warning at Feb 25, 2009, 3:34 AM CST for Kleberg County, Nueces County, Texas. It took effect at Feb 25, 2009, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2009, 3:34 AM CST (09:34 UTC)
- In effect from
- Feb 25, 2009, 12:00 PM CST
- Expired
- Feb 25, 2009, 5:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Corpus Christi, TX
Counties Kleberg County, TX, Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 24 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.6 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1736 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KCRP 250934 RFWCRP RED FLAG WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 334 AM CST WED FEB 25 2009 TXZ242-243-251800- /O.NEW.KCRP.FW.W.0007.090225T1800Z-090225T2300Z/ KLEBERG-NUECES- 334 AM CST WED FEB 25 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON DUE TO GUSTY SOUTHERLY WINDS AND LOW RELATIVE HUMIDITY INLAND... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON FOR NUECES AND KLEBERG COUNTIES. SOUTHERLY WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ACROSS ALL OF NUECES AND KLEBERG COUNTIES THIS AFTERNOON. IN ADDITION...LOW RELATIVE HUMIDITY VALUES ARE EXPECTED ACROSS WESTERN PORTIONS OF NUECES AND KLEBERG...BOTTOMING OUT BETWEEN 35 AND 40 PERCENT. THE COMBINATION OF THESE WEATHER CONDITIONS ALONG WITH CURED AND DROUGHT-STRESSED VEGETATION WILL CREATE A CRITICAL FIRE DANGER DURING THE AFTERNOON. RELATIVE HUMIDITY VALUES WILL INCREASE FROM EAST TO WEST LATE AFTERNOON AND EARLY IN THE EVENING BEHIND A SEA-BREEZE BOUNDARY THAT MOVES INLAND...HOWEVER WINDS WILL REMAIN GUSTY INTO THE EVENING BEHIND THE SEA-BREEZE. RESIDENTS ARE URGED TO EXERCISE EXTREME CARE DURING ALL OUTSIDE ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. AVOID USE OF WELDING OR GRINDING EQUIPMENT NEAR WEEDS AND GRASS. AVOID PARKING VEHICLES IN TALL...DRY GRASS AND WEEDS THAT COULD BE IGNITED BY HOT CATALYTIC CONVERTERS. DO NOT TOSS CIGARETTE BUTTS ON THE GROUND. BURN BANS HAVE BEEN ISSUED FOR SEVERAL COUNTIES IN SOUTH TEXAS. REPORT WILD FIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ JR
1 follow-up statement
000 WWUS84 KCRP 251842 RFWCRP RED FLAG WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1242 PM CST WED FEB 25 2009 TXZ242-243-252300- /O.CON.KCRP.FW.W.0007.000000T0000Z-090225T2300Z/ KLEBERG-NUECES- 1242 PM CST WED FEB 25 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... SOUTHERLY WINDS WILL INCREASE TO 20 TO 30 MPH WITH OCCASIONAL GUSTS UP TO 40 MPH ACROSS ALL OF NUECES AND KLEBERG COUNTIES THIS AFTERNOON. IN ADDITION...LOW RELATIVE HUMIDITY VALUES ARE EXPECTED ACROSS WESTERN PORTIONS OF NUECES AND KLEBERG...BOTTOMING OUT BETWEEN 35 AND 40 PERCENT. THE COMBINATION OF THESE WEATHER CONDITIONS ALONG WITH CURED AND DROUGHT-STRESSED VEGETATION WILL CREATE A CRITICAL FIRE DANGER DURING THE AFTERNOON. RELATIVE HUMIDITY VALUES WILL INCREASE FROM EAST TO WEST LATE AFTERNOON AND EARLY IN THE EVENING BEHIND A SEA-BREEZE BOUNDARY THAT MOVES INLAND... HOWEVER WINDS WILL REMAIN GUSTY INTO THE EVENING BEHIND THE SEA- BREEZE. RESIDENTS ARE URGED TO EXERCISE EXTREME CARE DURING ALL OUTSIDE ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. AVOID USE OF WELDING OR GRINDING EQUIPMENT NEAR WEEDS AND GRASS. AVOID PARKING VEHICLES IN TALL...DRY GRASS AND WEEDS THAT COULD BE IGNITED BY HOT CATALYTIC CONVERTERS. DO NOT TOSS CIGARETTE BUTTS ON THE GROUND. BURN BANS HAVE BEEN ISSUED FOR SEVERAL COUNTIES IN SOUTH TEXAS. REPORT WILD FIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ TE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Feb 24, 11:40 PM CST, 3 hours 54 minutes earlier.
Area forecast discussion, Feb 24, 11:40 PM CST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1140 PM CST TUE FEB 24 2009
.DISCUSSION...SEE AVIATION SECTION BELOW FOR MORE DETAILS.
&&
.AVIATION...STRONGER SOUTH WINDS TONIGHT WILL RESULT IN MORE
MIXING AND PRECLUDE WIDESPREAD FOG DEVELOPMENT. MOISTURE STARVED
BOUNDARY LAYER WILL ALSO PRECLUDE LONG PERIODS OF STRATUS CEILINGS
AS WELL. HYBRID OF PATCHY FOG ACROSS FAVORED LOW AREAS AND SCT TO
BKN STRATUS DECK WILL OCCUR IN VERY SMALL WINDOW FROM 10Z TO 14Z
PRIMARILY FROM ALI TO VCT AXIS. SOME OF THIS STRATUS/FOG WL
PRODUCE MVFR CONDITIONS IN AFOREMENTIONED SMALL TIME-FRAME AND
CONFINED COASTAL PLAINS REGION. BY 15Z...VFR CONDITIONS WL ONCE
AGAIN PREVAIL AS DRY AIR ABV THE SURFACE AND SOUTH WINDS MIX OUT
THE LOW LEVEL MOISTURE. SOUTH WINDS WL GUST UP TO 30 KT AT TIMES
ON WED ACROSS THE SOUTHERN COASTAL BEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 62 83 66 83 67 / 0 10 10 10 10
VICTORIA 59 82 63 80 63 / 10 10 10 10 10
LAREDO 63 94 67 94 69 / 0 0 0 0 10
ALICE 60 88 65 88 66 / 0 0 0 10 10
ROCKPORT 64 78 67 77 68 / 10 10 10 10 10
COTULLA 58 92 62 91 64 / 0 0 0 0 10
KINGSVILLE 62 86 65 87 67 / 0 0 0 10 10
NAVY CORPUS 66 78 67 77 68 / 10 10 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM CST WEDNESDAY FOR THE FOLLOWING
ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.
&&
SC/70...AVIATION
TT/89...LONG TERMHazardous weather outlook, Feb 24, 4:34 AM CST, 23 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 434 AM CST TUE FEB 24 2009 TXZ229>234-239>247-251100- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 434 AM CST TUE FEB 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ELEVATED FIRE WEATHER CONDITIONS ARE ANTICIPATED TODAY WITH GUSTY WINDS ACROSS THE COASTAL BEND AND LOW RELATIVE HUMIDITY ACROSS THE BRUSH COUNTRY AND RIO GRANDE PLAINS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ELEVATED FIRE WEATHER CONDITIONS ARE ANTICIPATED WEDNESDAY WITH GUSTY WINDS ACROSS THE COASTAL BEND AND LOW RELATIVE HUMIDITY ACROSS THE BRUSH COUNTRY AND RIO GRANDE PLAINS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-251100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- 434 AM CST TUE FEB 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SOUTH TO SOUTHEAST WINDS ARE EXPECTED TO INCREASE TO SMALL CRAFT ADVISORY CRITERION WEDNESDAY AND THURSDAY OVER THE SOUTHERN BAYS AND GULF WATERS. A COLD FRONT WILL PROVIDE NORTH WINDS IN THE SMALL CRAFT ADVISORY RANGE ON SATURDAY OVER THE GULF WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JR
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 3:21 AM CST | Small Craft Advisory | CRP | 24 hr |
Nearby
Red Flag Warnings in Texas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.